MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ULTRA CONGRUEN TKNEE; INSERT, ULTRA CONGRUENT SIZE10 19MM CM

ENCORE MEDICAL L.P. ULTRA CONGRUEN TKNEE; INSERT, ULTRA CONGRUENT SIZE10 19MM CM
Catalog Number 380-19-510
Health Effect - Clinical Codes Hematoma (1884); Rupture (2208)
Date of Event 04/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having a quadricep tendon rupture and a hematoma; the surgeon completed a poly exchange.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient had a quadricep tendon rupture and a hematoma.The in-vivo length of patient service for the implant was 7 days.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had quadricep tendon rupture and a hematoma.The root cause for the rupture and hematoma was not reported.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions, root cause, relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
ULTRA CONGRUEN TKNEE
Common Device Name
INSERT, ULTRA CONGRUENT SIZE10 19MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6579128
Report Number1644408-2017-00377
Device Sequence Number87016
Product Code JWH
UDI-Device Identifier00888912117395
UDI-Public(01)00888912117395
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K963028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number380-19-510
Device Lot Number59604891
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR